Alert archive / South Carolina / Dense Fog Advisories in 2021

Dense Fog Advisory 4, NWS Columbia, SC

January 15, 202113 counties in South Carolina; Burke County, Richmond County, Georgia

NWS Columbia, SC issued this dense fog advisory at Jan 15, 2021, 9:18 PM EST for 13 counties in South Carolina; Burke County, Richmond County, Georgia. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2021, 9:18 PM EST (02:18 UTC)
Expired
Jan 16, 2021, 4:28 AM EST
In force
7 hr
Issued by
NWS Columbia, SC

Counties Burke County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, Richland County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 17 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2021-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2021-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

262 
WWUS72 KCAE 160218
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
918 PM EST Fri Jan 15 2021

GAZ065-077-SCZ016-021-022-027>031-035>038-041-115-116-161000-
/O.NEW.KCAE.FG.Y.0004.210116T0218Z-210116T0800Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Richmond-Burke-Chesterfield-Fairfield-Kershaw-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
Including the cities of Augusta, Hephzibah, Waynesboro, Cheraw, 
Pageland, Winnsboro, Winnsboro Mills, Camden, Lugoff, Seven Oaks,
West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, 
Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, 
Blackville, Orangeburg, Brookdale, St. Matthews, Manning, 
Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, 
and Lancaster Mill
918 PM EST Fri Jan 15 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM EST SATURDAY...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
SATURDAY...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots
  with gusts to 30 knots expected. For the Dense Fog Advisory, 
  visibility less than one mile in dense fog.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...For the Lake Wind Advisory, from 10 AM to 6 PM EST 
  Saturday. For the Dense Fog Advisory, until 3 AM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft. Hazardous driving 
  conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

GAZ040-063-064-SCZ018-020-025-026-161000-
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Lincoln-McDuffie-Columbia-McCormick-Newberry-Edgefield-Saluda-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Mccormick, Newberry, Edgefield, Johnston, Saluda, 
and Ridge Spring
918 PM EST Fri Jan 15 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
SATURDAY...

* WHAT...West winds 15 to 20 knots with gust to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
4 follow-up statements
891 
WWUS72 KCAE 160538
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
1238 AM EST Sat Jan 16 2021

GAZ065-077-SCZ030-035-161200-
/O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Richmond-Burke-Aiken-Barnwell-
Including the cities of Augusta, Hephzibah, Waynesboro, Aiken, 
North Augusta, Barnwell, Williston, and Blackville
1238 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots
  with gusts to 30 knots expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

SCZ016-021-022-027>029-031-036>038-041-115-116-161200-
/O.CON.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Chesterfield-Fairfield-Kershaw-Lexington-Richland-Lee-Sumter-
Orangeburg-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-
Including the cities of Cheraw, Pageland, Winnsboro, 
Winnsboro Mills, Camden, Lugoff, Seven Oaks, West Columbia, 
Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, 
Sumter, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, 
Bamberg, Denmark, Indian Land, Lancaster, Elgin, 
and Lancaster Mill
1238 AM EST Sat Jan 16 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST EARLY THIS
MORNING...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots 
  with gusts to 30 knots expected. For the Dense Fog Advisory, 
  visibility less than one mile in dense fog.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...For the Lake Wind Advisory, from 10 AM to 6 PM EST 
  Saturday. For the Dense Fog Advisory, until 3 AM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft. Hazardous driving 
  conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

GAZ040-063-064-SCZ018-020-025-026-161200-
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Lincoln-McDuffie-Columbia-McCormick-Newberry-Edgefield-Saluda-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Mccormick, Newberry, Edgefield, Johnston, Saluda, 
and Ridge Spring
1238 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...West winds 15 to 20 knots with gust to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
186 
WWUS72 KCAE 160712
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
212 AM EST Sat Jan 16 2021

SCZ021-027-028-036-037-041-161515-
/O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Fairfield-Lexington-Richland-Orangeburg-Calhoun-Bamberg-
Including the cities of Winnsboro, Winnsboro Mills, Seven Oaks, 
West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, 
Orangeburg, Brookdale, St. Matthews, Bamberg, and Denmark
212 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots
  with gusts to 30 knots expected. 

* WHERE...Portions of central South Carolina.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

SCZ016-022-029-031-038-115-116-161515-
/O.CON.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Chesterfield-Kershaw-Lee-Sumter-Clarendon-Northern Lancaster-
Southern Lancaster-
Including the cities of Cheraw, Pageland, Camden, Lugoff, 
Bishopville, Sumter, Manning, Summerton, Indian Land, Lancaster, 
Elgin, and Lancaster Mill
212 AM EST Sat Jan 16 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST EARLY THIS
MORNING...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots 
  with gusts to 30 knots expected. For the Dense Fog Advisory, 
  visibility less than one mile in dense fog.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...For the Lake Wind Advisory, from 10 AM to 6 PM EST 
  Saturday. For the Dense Fog Advisory, until 3 AM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft. Hazardous driving 
  conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

GAZ040-063>065-077-SCZ018-020-025-026-030-035-161515-
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry-
Edgefield-Saluda-Aiken-Barnwell-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Mccormick, Newberry, Edgefield, 
Johnston, Saluda, Ridge Spring, Aiken, North Augusta, Barnwell, 
Williston, and Blackville
212 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...West winds 15 to 20 knots with gust to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
993 
WWUS72 KCAE 160750
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
250 AM EST Sat Jan 16 2021

SCZ022-029-031-038-161600-
/O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Kershaw-Lee-Sumter-Clarendon-
Including the cities of Camden, Lugoff, Bishopville, Sumter, 
Manning, and Summerton
250 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots
  with gusts to 30 knots expected. 

* WHERE...Central and northern Midlands of the South Carolina.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

SCZ016-115-116-161600-
/O.EXT.KCAE.FG.Y.0004.000000T0000Z-210116T1000Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Chesterfield-Northern Lancaster-Southern Lancaster-
Including the cities of Cheraw, Pageland, Indian Land, Lancaster,
Elgin, and Lancaster Mill
250 AM EST Sat Jan 16 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots 
  with gusts to 30 knots expected. For the Dense Fog Advisory, 
  visibility less than one mile in dense fog.

* WHERE...Portions of extreme northern Midlands of South Carolina.

* WHEN...For the Lake Wind Advisory, from 10 AM this morning to 6
  PM EST this evening. For the Dense Fog Advisory, until 5 AM EST 
  this morning.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft. Hazardous driving 
  conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

GAZ040-063>065-077-SCZ018-020-021-025>028-030-035>037-041-161600-
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry-
Fairfield-Edgefield-Saluda-Lexington-Richland-Aiken-Barnwell-
Orangeburg-Calhoun-Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Mccormick, Newberry, Winnsboro, 
Winnsboro Mills, Edgefield, Johnston, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Columbia, Aiken, North Augusta, Barnwell, Williston, Blackville, 
Orangeburg, Brookdale, St. Matthews, Bamberg, and Denmark
250 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...West winds 15 to 20 knots with gust to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
099 
WWUS72 KCAE 160928
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
428 AM EST Sat Jan 16 2021

SCZ016-115-116-162300-
/O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T1000Z/
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Chesterfield-Northern Lancaster-Southern Lancaster-
Including the cities of Cheraw, Pageland, Indian Land, Lancaster,
Elgin, and Lancaster Mill
428 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots
  with gusts to 30 knots expected.

* WHERE...Northern Lancaster, Southern Lancaster and 
  Chesterfield Counties.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft. 
  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

GAZ040-063>065-077-SCZ018-020>022-025>031-035>038-041-162300-
/O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry-
Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-Aiken-
Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Mccormick, Newberry, Winnsboro, 
Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, 
Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, 
Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, 
St. Matthews, Manning, Summerton, Bamberg, and Denmark
428 AM EST Sat Jan 16 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...

* WHAT...West winds 15 to 20 knots with gust to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this dense fog advisory went out at Jan 15, 6:55 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Jan 15, 6:55 PM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
655 PM EST Fri Jan 15 2021

.SYNOPSIS...
Following the passage of a cold front, dry and cool conditions
will overspread the area into the weekend, with breezy
conditions during the day Saturday. Slowly moderating
temperatures are expected on Sunday, with a dry cold front
passing through on Monday. The next chance of rain will come
late next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The back edge of the precipitation shield is slowly pushing
east across the eastern Midlands into the Coastal Plain. The
cold front remains to the west, although an initial moisture
boundary is currently pushing into the forecast area with
dewpoints in the mid 40s to around 50 central and east while
they have dropped to 30 at Newberry, with teens already in the
Upstate. Skies are clearing from the west but some mid level
clouds around 5-7kft may redevelop overnight as the upper trough
continues to push eastward. Cold advection will continue
through the night but with winds staying up overnight the
boundary layer is not expected to decouple and therefore
radiational cooling will be limited. Lows expected between
30-35F.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Strong cold air advection pushes into The Midlands and CSRA on
Saturday with blustery winds and well below normal temperatures.
Highs will only be in the 40s to around 50. A Lake Wind Advisory
will be necessary. Winds will slowly subside Saturday Night.

Surface high pressure will slowly progress across The Deep South
early next week. A dry cold front will cross the region on Sunday
Night. Temperatures will remain slightly below normal with highs in
the upper 40s to mid 50s and lows in the upper 20s to mid 30s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure aloft strengthens during the middle of next week for
the first stretch of well above normal temperatures since December.
Highs will warm into the lower to mid 60s by Wednesday and Thursday
with lows in the upper 30s to mid 40s. An upper trough passes well
north of the region Thursday Night, but leaves a stalled frontal
boundary in the vicinity of The Midlands and CSRA on Friday. Models
differ on the position of this boundary one week in advance with the
GFS farther south than the EC. Expect a chance of rain Thursday
Night through Friday.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Restrictions possible over the next couple hours then VFR for
the remainder of the period.

Rain continues sliding east of the terminals with colder and
drier air just west of the area. Winds have temporarily gone
calm with several ob sites indicating fog developing. Have
included mention of fog in a TEMPO group and expect it to
dissipate as the colder and drier air move in over the next
several hours. Main concern for the period is strong and gusty
winds on from 14z through 22z with westerly winds around 15
knots and gusts to 25 knots are expected. After 22z wind speeds
will slowly diminish.

EXTENDED AVIATION OUTLOOK...No significant impacts to aviation
expected.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Lake Wind Advisory from 10 AM to 6 PM EST Saturday for GAZ040-
     063>065-077.
SC...Lake Wind Advisory from 10 AM to 6 PM EST Saturday for SCZ016-
     018-020>022-025>031-035>038-041-115-116.

&&
Hazardous weather outlook, Jan 15, 1:44 PM EST, 7 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
144 PM EST Fri Jan 15 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
161845-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
144 PM EST Fri Jan 15 2021

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST SATURDAY...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jan 15, 7:08 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Columbia SC
708 PM EST Fri Jan 15 2021

SCZ016-021-022-027>031-035>038-041-115-116-160515-
Chesterfield-Fairfield-Kershaw-Lexington-Richland-Lee-Aiken-
Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
Including the cities of Cheraw, Pageland, Winnsboro,
Winnsboro Mills, Camden, Lugoff, Seven Oaks, West Columbia,
Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville,
Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville,
Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg,
Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill
708 PM EST Fri Jan 15 2021

...DENSE FOG DEVELOPING...

As rainfall has ended across the region, and skies are clearing,
fog is developing and could become dense at times. A cold front to
the west will be pushing east through the evening and eventually
drier air will overspread the region and visibilities should
improve at that time. Motorists are urged to use caution while
driving as patchy fog could make travel more difficult.

Nearby

Dense Fog Advisories in South Carolina, 2021Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.